Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 28, 2021, 1:43 AM CDT for Seminole County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 1:43 AM CDT (06:43 UTC)
- Expired
- Apr 28, 2021, 2:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Seminole County, OK
The radar
The Norman radar (KTLX), 53 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
825 WWUS84 KOUN 280643 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 AM CDT Wed Apr 28 2021 OKZ030-031-280715- Pottawatomie OK-Seminole OK- 143 AM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and northern Seminole Counties Until 215 AM CDT... AT 142 AM CDT, a strong thunderstorm was located near Asher, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3497 9683 3504 9695 3536 9674 3520 9647 TIME...MOT...LOC 0642Z 216DEG 33KT 3499 9688 $$ Zwink
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:39 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 28, 12:39 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1239 AM CDT Wed Apr 28 2021
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021
Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021
The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.
The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.
The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.
&&
.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Wed Apr 28 2021
Several rounds of showers and thunderstorms are expected overnight
into early Wednesday morning, and then again Wednesday afternoon
and evening. An area of thunderstorms currently extends from just
SE of OUN and SWO to near SPS. Another round will move in from the
southwest after 09Z or so, tracking near the I-44 corridor. MVFR
to IFR cigs and visbys will be possible for most terminals
throughout the forecast period. Winds will also shift from the
north late in the forecast period.
&&
.UPPER AIR...
Issued at 629 PM CDT Tue Apr 27 2021
No upper air flights are currently planned for tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 56 70 47 73 / 60 20 10 10
Hobart OK 53 71 46 75 / 40 20 10 10
Wichita Falls TX 57 71 50 75 / 50 30 10 10
Gage OK 48 71 42 78 / 40 10 0 0
Ponca City OK 55 72 46 74 / 60 20 0 10
Durant OK 61 72 54 74 / 90 60 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ008-013-019-020-
023>032-037>048-050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
SHORT TERM...26
LONG TERM....23
AVIATION...03Hazardous weather outlook, Apr 28, 12:03 AM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1203 AM CDT Wed Apr 28 2021 OKZ004>048-050>052-TXZ083>090-290515- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1203 AM CDT Wed Apr 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Severe thunderstorms are possible overnight mainly south of Interstate 40. Hail up to the size of golfballs and wind gusts up to 60 mph will be the main threats, although brief tornadoes cannot be ruled out mainly before 3 AM. .Heavy Rainfall and Flooding... Heavy rainfall could result in flash flooding across portions of southern Oklahoma and western north Texas thru early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a Slight Risk of severe thunderstorms south of line from near Woodward, to Enid, and to Stillwater. Thunderstorms are forecast to exit to the east Wednesday morning with additional thunderstorms expected to redevelop by the afternoon. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. Thunderstorms should exit the area early Thursday morning. .Heavy Rainfall and Flooding... Heavy rainfall and flooding will continue to be a hazard on Wednesday into early Thursday. During this period, the greatest risk for flooding will be across southeast and south central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 27, 11:41 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1141 PM CDT Tue Apr 27 2021
OKZ026-030-031-280515-
Pottawatomie OK-Seminole OK-Lincoln OK-
1141 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northern Seminole and southeastern Lincoln Counties Until 1215 AM
CDT...
AT 1139 PM CDT, a strong thunderstorm was located 4 miles northeast
of Bowlegs, moving north at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3511 9650 3512 9672 3558 9673 3557 9662
3540 9662 3540 9660 3541 9658 3539 9654
3541 9654 3544 9657 3546 9654 3543 9651
3543 9649 3546 9648 3545 9644 3538 9644
TIME...MOT...LOC 0439Z 184DEG 34KT 3519 9661
ZwinkSpecial weather statement, Apr 27, 11:42 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1142 PM CDT Tue Apr 27 2021 OKZ038-039-044-045-TXZ090-280515- Cotton OK-Stephens OK-Comanche OK-Jefferson OK-Clay TX- 1142 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Cotton...southwestern Stephens...southeastern Comanche...northwestern Jefferson and north central Clay Counties Until 1215 AM CDT... AT 1142 PM CDT, a strong thunderstorm was located 6 miles southwest of Hastings, moving north at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3409 9811 3411 9830 3457 9831 3454 9801 TIME...MOT...LOC 0442Z 184DEG 34KT 3416 9819 Zwink
Local storm report, Apr 28, 12:44 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD PAULS VALLEY 34.74N 97.22W
04/28/2021 GARVIN OK TRAINED SPOTTER
CARS STRANDED AND ROAD CLOSED IN PAULS VALLEY
&&
11Local storm report, Apr 28, 1:20 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM FLASH FLOOD PAULS VALLEY 34.74N 97.22W
04/28/2021 GARVIN OK TRAINED SPOTTER
DOWNTOWN PAULS VALLEY, VEHICLES STRANDED, BUILDINGS
TAKING ON WATER
&&
11Special weather statement, Apr 28, 1:31 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 AM CDT Wed Apr 28 2021
OKZ026-030-031-280700-
Pottawatomie OK-Seminole OK-Lincoln OK-
131 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northwestern Seminole and southeastern Lincoln Counties Until 200 AM
CDT...
AT 129 AM CDT, a strong thunderstorm was located near Tecumseh,
moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3518 9689 3523 9701 3554 9682 3547 9662
3541 9662
TIME...MOT...LOC 0629Z 212DEG 32KT 3525 9687
ZwinkSpecial weather statement, Apr 28, 1:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 AM CDT Wed Apr 28 2021 OKZ030-031-280715- Pottawatomie OK-Seminole OK- 143 AM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and northern Seminole Counties Until 215 AM CDT... AT 142 AM CDT, a strong thunderstorm was located near Asher, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3497 9683 3504 9695 3536 9674 3520 9647 TIME...MOT...LOC 0642Z 216DEG 33KT 3499 9688 Zwink
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Apr 27, 7:19 PM CDT | Tornado Warning | OUN | Tillman | 41 min |
| Apr 27, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 52 min |
| Apr 27, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Apr 27, 8:46 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Apr 27, 9:01 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Apr 27, 9:55 PM CDT | Special Weather Statement | OUN | Stephens | 50 min |
| Apr 27, 10:35 PM CDT | Special Weather Statement | OUN | Pottawatomie | 25 min |
| Apr 27, 10:43 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Apr 27, 10:46 PM CDT | Special Weather Statement | OUN | McClain | 44 min |
| Apr 27, 11:05 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 25 min |
| Apr 27, 11:24 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 36 min |
| Apr 27, 11:41 PM CDT | Special Weather Statement | OUN | Seminole | 34 min |
| Apr 27, 11:42 PM CDT | Special Weather Statement | OUN | Cotton | 33 min |
| Apr 27, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 26 min |
| Apr 27, 11:58 PM CDT | Tornado Warning | OUN | Garvin, McClain | 17 min |
| Apr 28, 12:13 AM CDT | Tornado Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 32 min |
| Apr 28, 12:27 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, McClain, Murray, Stephens | 3 hr |
| Apr 28, 12:47 AM CDT | Flash Flood Warning | OUN | Garvin | 8 hr |
| Apr 28, 12:59 AM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie, Seminole | 4 hr |
| Apr 28, 1:31 AM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Apr 28, 1:40 AM CDT | Areal Flood Advisory | OUN | Pontotoc, Pottawatomie, Seminole | 3 hr |
| Apr 28, 3:11 AM CDT | Flash Flood Warning | OUN | Carter, Cotton, Jefferson, Murray, Stephens | 6 hr |
| Apr 28, 3:28 AM CDT | Special Weather Statement | OUN | Garvin | 32 min |
| Apr 28, 3:56 AM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Apr 28, 4:09 AM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Apr 28, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, McClain, Stephens | 35 min |
| Apr 28, 4:27 AM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Apr 28, 5:05 AM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Apr 28, 5:09 AM CDT | Areal Flood Advisory | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 4 hr |
| Apr 28, 5:24 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 18 hr |
| Apr 28, 6:19 AM CDT | River Flood Advisory | OUN | Carter, Garvin, Murray | 4 hr |
| Apr 28, 6:33 AM CDT | Flash Flood Warning | OUN | Garvin, Hughes, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 4 hr |
| Apr 28, 8:02 AM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Apr 28, 8:15 AM CDT | Special Weather Statement | OUN | Pontotoc | 30 min |
| Apr 28, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 27 min |
| Apr 28, 8:47 AM CDT | Special Weather Statement | OUN | Pontotoc | 28 min |
| Apr 28, 8:48 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Johnston, Pontotoc | 3 hr |
| Apr 28, 8:56 AM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Apr 28, 9:03 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Jefferson, McClain, Murray, Stephens | 117 min |
| Apr 28, 9:14 AM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 3 hr |
| Apr 28, 9:16 AM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 3 hr |
| Apr 28, 9:53 AM CDT | River Flood Warning | OUN | Hughes, Seminole | 35 hr |
| Apr 28, 9:56 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 13 hr |
| Apr 28, 9:59 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 3 hr |
| Apr 28, 10:46 AM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall | 4 hr |
| Apr 28, 11:01 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Apr 28, 11:39 AM CDT | River Flood Advisory | OUN | Hughes | 2 hr |
| Apr 28, 11:43 AM CDT | Special Weather Statement | OUN | Kay | 47 min |
| Apr 28, 11:59 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 31 min |
| Apr 28, 12:16 PM CDT | Areal Flood Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 4 hr |
| Apr 28, 1:20 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 3 hr |
| Apr 28, 1:31 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 4 hr |
| Apr 28, 1:31 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Apr 28, 1:45 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Apr 28, 2:07 PM CDT | River Flood Warning | OUN | Hughes | 9 hr |
| Apr 28, 2:22 PM CDT | Special Weather Statement | OUN | Love | 23 min |
| Apr 28, 2:38 PM CDT | Special Weather Statement | OUN | Canadian | 22 min |
| Apr 28, 2:46 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall | 3 hr |
| Apr 28, 3:17 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady, Kingfisher, Logan, Oklahoma | 3 hr |
| Apr 28, 3:22 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| Apr 28, 3:52 PM CDT | Special Weather Statement | OUN | Caddo | 23 min |
| Apr 28, 3:54 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 31 hr |
| Apr 28, 3:56 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Apr 28, 4:19 PM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Apr 28, 4:21 PM CDT | Special Weather Statement | OUN | Caddo | 24 min |
| Apr 28, 4:23 PM CDT | Special Weather Statement | OUN | Logan, Noble | 37 min |
| Apr 28, 4:48 PM CDT | Special Weather Statement | OUN | Grady | 42 min |
| Apr 28, 4:56 PM CDT | Areal Flood Advisory | OUN | Noble | 3 hr |
| Apr 28, 5:01 PM CDT | Special Weather Statement | OUN | Noble | 44 min |
| Apr 28, 5:23 PM CDT | Special Weather Statement | OUN | Johnston | 37 min |
| Apr 28, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Johnston | 24 min |
| Apr 28, 5:40 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Apr 28, 6:02 PM CDT | Special Weather Statement | OUN | Atoka | 28 min |
| Apr 28, 6:26 PM CDT | Special Weather Statement | OUN | Washita | 49 min |
| Apr 28, 6:59 PM CDT | Special Weather Statement | OUN | Caddo | 46 min |
| Apr 27, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 51 min |
| Apr 27, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 46 min |
| Apr 27, 7:53 PM CDT | Tornado Warning | OUN | Wichita | 24 min |
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox, Wilbarger | 47 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.